MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant captivia and navion stent grafts were implanted in the patient for the endovascular treatment of a 67.8mm x 78.5mm thoracic aneurysm.Approx.1 year 8 months post index, an additional 2 valiant navion devices were implanted for an unknown procedure it was reported the core lab observed the following after analysis of the 12m, interim & 24m cts: type iiib endoleak of (b)(4) valiant captivia device & type iiia endoleak between (b)(4) and (b)(4) navion devices.Moreover, 7 stent fractures (6 fractures in most distal stent and 1 fracture in second most distal stent) & stent enlargement in second stent ring of (b)(4) navion device.No cause of the event was provided.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: corelab provided a review of ct imaging from approximately 13 months , 20 months , 24 months, 51 months and 57 months after index procedure.The results are as follows: review of cts from approximately 13 months after the index procedure identified a (new) type iiia endoleak between stent grafts vnm c4640c200tu ((b)(6)) and vnmc4646c218tu ((b)(6)).There was no stent fracture, stent ring enlargement or stent ring migration observed.No aortic enlargement was noted and the maximum aortic diameter was 70.9mm.It was noted that the scan cut into three sections, unable to fully evaluate device 1 and 2 (vnmc4640c200tu and vnmc4646c218tu); component separation of most distal device was noted.Review of cts from approximately 20 months after the index procedure showed a persistent type iiia endoleak between stent grafts vnm c4640c200tu ((b)(6)) and vnmc4646c218tu ((b)(6)).Four stent fractures were noted in ring 11 and stent ring enlargement of +2.8mm was observed in ring 3 of vnmc4646c218tu ((b)(6)).No stent migration or aortic enlargement were noted.The maximum aortic diameter was 75.8mm.Component separation of most distal device was noted.Review of cts from approximately 24 months after the index procedure identified a new type iiib endoleak in vnmc4646c218tu ((b)(6)) and a new type ii endoleak.One stent fracture was noted in ring 10 and 6 fractures were noted in ring 11.A persistent stent ring enlargement ( sre) of +2.1mm in ring 3 and a new sre of +2.7mm in ring 10 were also noted in (b)(6).No stent migration or aortic enlargement were observed.The maximum aortic diameter was 73.9mm.Review of cts from approximately 51 months after the index procedure showed a persistent type iiib endoleak in vnmc4646c218tu ((b)(6)).The following stent fractures were observed in this device: ring 8 (1 fracture) new; ring 9 (1 fracture) new; ring 10 ( 1 fracture) persistent and ring 11 ( 9 fractures) new.Stent ring enlargement was also observed in this device as follows: ring 3( +2.2), persistent; ring 4 (+2.8),new; ring 8 (+1.9), new; ring 9 (+9.2), new; ring 10 ( +9.7), persistent; ring 11 (+9.5) new.No stent migration or aortic enlargement were noted.The maximum aortic diameter was 74.6mm.Review of cts from approximately 57 months showed a persistent type iiib endoleak in vnmc4646c218tu ((b)(6)).The same stent fractures from previous imaging at 51 months were observed.Stent ring enlargement was observed in this device as follows: ring 3 (+3.0), persistent; ring 4 (+1.8), persistent; ring 8 (+2.5), persistent; ring 9 (+9.6), persistent; ring 10 (+10.2), persistent and ring 11 (+8.3), persistent.No stent migration or aortic enlargement were noted.The maximum aortic diameter was 71.2mm.A type iiib endoleak of proximal non-navion ( vam3838c200tu) device was observed in all cts.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key11714964
Report Number9612164-2021-01621
Device Sequence Number3309104
Product Code MIH
UDI-Device Identifier00643169346550
UDI-Public00643169346550
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model NumberVAMF3838C200TU
Device Catalogue NumberVAMF3838C200TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date12/04/2023
Date Device Manufactured05/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale